Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jul 5, 2017, 2:22 AM PDT. It took effect at Jul 5, 2017, 1:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2017, 2:22 AM PDT (09:22 UTC)
- In effect from
- Jul 5, 2017, 1:00 PM PDT
- Expired
- Jul 5, 2017, 6:50 PM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
530 WWUS86 KHNX 050922 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 222 AM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHERN SIERRA NEVADA... .ELEVATED FIRE DANGER IS EXPECTED DUE TO THE POSSIBILITY OF THUNDERSTORMS ACROSS THE SIERRA NEVADA FROM SEQUOIA NATIONAL PARK NORTH TO YOSEMITE NATIONAL PARK. FORECAST CONFIDENCE IS LOW. CAZ296-297-051730- /O.UPG.KHNX.FW.A.0001.170705T2000Z-170706T0600Z/ /O.NEW.KHNX.FW.W.0001.170705T2000Z-170706T0600Z/ Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 222 AM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 296 AND 297... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 11 PM PDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Sierra Nevada from Sequoia National Park North to Yosemite National Park. *THUNDERSTORMS...Isolate to scattered thunderstorms are expected to develop this afternoon. Storms will provide little rainfall. * WIND...Winds will be gusty and erratic wherever thunderstorms do develop. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MV
3 follow-up statements
898 WWUS86 KHNX 051728 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1028 AM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHERN SIERRA NEVADA... .ELEVATED FIRE DANGER IS EXPECTED DUE TO THE POSSIBILITY OF THUNDERSTORMS ACROSS THE SIERRA NEVADA FROM SEQUOIA NATIONAL PARK NORTH TO YOSEMITE NATIONAL PARK. FORECAST CONFIDENCE IS LOW. CAZ296-297-060130- /O.CON.KHNX.FW.W.0001.170705T2000Z-170706T0600Z/ Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 1028 AM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 296 AND 297... * AFFECTED AREA...Southern Sierra Nevada from Sequoia National Park North to Yosemite National Park. *THUNDERSTORMS...Isolate to scattered thunderstorms are expected to develop this afternoon. Storms will provide little rainfall. * WIND...Winds will be gusty and erratic wherever thunderstorms do develop. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
113 WWUS86 KHNX 060136 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 636 PM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHERN SIERRA NEVADA... .ELEVATED FIRE DANGER IS EXPECTED DUE TO THE POSSIBILITY OF THUNDERSTORMS ACROSS THE SIERRA NEVADA FROM SEQUOIA NATIONAL PARK NORTH TO YOSEMITE NATIONAL PARK. FORECAST CONFIDENCE IS LOW. CAZ296-297-060600- /O.CON.KHNX.FW.W.0001.000000T0000Z-170706T0600Z/ Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 636 PM PDT Wed Jul 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 296 AND 297... * AFFECTED AREA...Southern Sierra Nevada from Sequoia National Park North to Yosemite National Park. *THUNDERSTORMS...Isolate to scattered thunderstorms are expected to develop this afternoon. Storms will provide little rainfall. * WIND...Winds will be gusty and erratic wherever thunderstorms do develop. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
970 WWUS86 KHNX 060150 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 650 PM PDT Wed Jul 5 2017 CAZ296-297-060300- /O.CAN.KHNX.FW.W.0001.000000T0000Z-170706T0600Z/ Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 650 PM PDT Wed Jul 5 2017 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 296 AND 297... The National Weather Service in Hanford has cancelled the Red Flag Warning. Thunderstorm activity is weakening. The threat for dry lightning has diminished across the warned area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 4, 4:24 PM PDT, 9 hours 58 minutes earlier.
Area forecast discussion, Jul 4, 4:24 PM PDT, 9 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Joaquin Valley - Hanford CA 424 PM PDT Tue Jul 4 2017 ...UPDATED AIR QUALITY SECTION... .SYNOPSIS...A weak upper level disturbance will bring a threat of isolated dry thunderstorms to mainly the west side of the San Joaquin Valley late tonight into Wednesday morning and over the Sierra Wednesday afternoon and evening. Otherwise, a strong ridge of high pressure centered over the Four Corners region will bring dry weather and above normal temperatures to the district for the next several days. && .DISCUSSION...All is quiet on the weather scene this Independence Day under sunny skies. Thermometer readings will end up topping the century mark over much of the San Joaquin Valley, lower foothills and the Kern county desert this afternoon. The valley and foothills might get a break from triple digit heat tomorrow if mid and high clouds effectively block sunshine. Those clouds are associated with a weak upper level disturbance currently situated south of Catalina island which the models bring northward up the California coast tonight. Although this feature is very limited on moisture and dynamics, there is concern that it could generate a few high based thunderstorms along the west side of the San Joaquin Valley between midnight tonight and midday Wednesday accompanied by dry lightning and briefly gusty, erratic winds. The threat of dry lightning threat will transcend inland to the Sierra by tomorrow afternoon and evening as this upper level disturbance tracks northeastward. This is a low confidence forecast, but considering the potentially high impact of dry lightning and the possibility of consequential new fire starts, a Fire Weather Watch was launched for the Sierra north of Kings Canyon for the afternoon and evening periods tomorrow. Once the remnants of this upper level disturbance moves into the northern part of the state Wednesday night, the Four Corners ridge will nose back into central California and resume control of our weather Thursday through at least Saturday. Although isolated afternoon thunderstorms cannot be ruled out near the Sierra crest each of those days, dry weather will prevail with a return of widespread triple digit heat in the San Joaquin Valley and lower foothills. The models are trying to bring another slug of mid and high level moisture up into central and southern California Sunday into Monday around the western periphery of the Four Corners ridge. Its uncertain at this time just how deep this moisture will be when it arrives here later this weekend. At the very least, it will probably bring a renewed threat of elevated convection to our CWA by Sunday afternoon and evening, especially over the mountains and desert. Afterward, this moisture may end up getting trapped underneath the upper level ridge. That's our reasoning for keeping slight chance POPs in over the Sierra on days 6 and 7. Additionally, there will be air quality concerns in the San Joaquin Valley while we remain under the dominance of the Four Corners ridge. In a stagnate weather pattern such as this, air quality in the San Joaquin Valley will likely become poorer with time. Fireworks celebrations this evening could kick start that worsening trend, as well as exacerbate the fire danger. If Mother Nature has her way, she might have some fireworks of her own with a display of lightning later tonight. && .AVIATION...Areas of smoke will persist due to a wildfire, especially over the Tulare County portion of the Sierra Nevada. Otherwise VFR conditions will prevail across the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES...On Wednesday July 5 2017... Unhealthy for sensitive groups in Fresno... Kern... Kings... Madera and Tulare Counties and Sequoia National Park and Forest. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is low. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Fire Weather Watch from Wednesday afternoon through Wednesday evening CAZ296-297. && public...Durfee avn/fw...Durfee synopsis...Durfee weather.gov/hanford
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.